MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (9 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (9 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE
Model Number 2361-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); Ascites (2596)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D3: manufacturer zip/postal code: gu9 8ql.G1: mfr site zip/post code: gu9 8ql.The vial lot number was not provided by the study.
 
Event or Problem Description
It was reported via clinical study that the patient had ascites, requiring intervention.Prior to treatment, advanced, multicompartment dosimetry was performed to assess treatment dose.Vascular access was obtained through the femoral artery.99mtc-macroaggregated albumin (maa) infusion was performed during the pre-treatment angiography.Catheter position for the 99mtc-maa infusion was right hepatic artery (irrespective of origin) (segments v/vi/vii/viii).Single photon emission computed tomography (spect / ct) was performed as a post 99mtc-maa 3d imaging which revealed significantly higher overall perfusion in tumour versus normal liver and intermediate distribution (99mtc-maa distribution in 50 - < 98% of the tumour volume).On (b)(6) 2023, the subject was enrolled into the proactif study and the treatment with therasphere was performed on the same day.Type of therasphere infusion was right liver.The catheter was positioned at right hepatic artery (irrespective of origin) (segments v/vi/vii/viii).4.756 gbq was administered to the right liver through vial 1.On (b)(6) 2023, 108 days post index procedure, the subjected was diagnosed with ascites.This event resulted in a permanent impairment of a body structure or a body function of the subject.Surgery or interventional radiology procedure was performed to treat the event.On (b)(6) 2024, during the follow up visit, ecog score was assessed to be 2.Encephalopathy was assessed as 0 and ascites score was assessed as 3 (severe clinical or imaging); clinically symptomatic, paracentesis needed and diuretic treatment.Child-pugh score assessed as b8.
 
Additional Manufacturer Narrative
B3: date of event was updated due to additional information received.D3: manufacturer zip/postal code: (b)(6).G1: mfr site zip/post code: (b)(6).The vial lot number was not provided by the study.
 
Event or Problem Description
It was reported via clinical study that the patient had ascites, requiring intervention.Prior to treatment, advanced, multicompartment dosimetry was performed to assess treatment dose.Vascular access was obtained through the femoral artery.99mtc-macroaggregated albumin (maa) infusion was performed during the pre-treatment angiography.Catheter position for the 99mtc-maa infusion was right hepatic artery (irrespective of origin) (segments v/vi/vii/viii).Single photon emission computed tomography (spect / ct) was performed as a post 99mtc-maa 3d imaging which revealed significantly higher overall perfusion in tumour versus normal liver and intermediate distribution (99mtc-maa distribution in 50 - < 98% of the tumour volume).On (b)(6) 2023, the subject was enrolled into a clinical study and the treatment with therasphere was performed on the same day.Type of therasphere infusion was right liver.The catheter was positioned at right hepatic artery (irrespective of origin) (segments v/vi/vii/viii).4.756 gbq was administered to the right liver through vial 1.On (b)(6) 2023, 108 days post index procedure, the subjected was diagnosed with ascites.This event resulted in a permanent impairment of a body structure or a body function of the subject.Surgery or interventional radiology procedure was performed to treat the event.On (b)(6) 2024, during the follow up visit, ecog score was assessed to be 2.Encephalopathy was assessed as 0 and ascites score was assessed as 3 (severe clinical or imaging); clinically symptomatic, paracentesis needed and diuretic treatment.Child-pugh score assessed as b8.It was further reported that on (b)(6) 2023, 106 days post index procedure, the subject presented to the hospital due to oedemato-ascitic decompensation.On the same day, the subject was admitted to the hospital due to serious deterioration of health and was diagnosed with ascites.Diuretic treatment and dose adjustments were performed with recurrent ascites puncture (approximately every 10 days).On (b)(6) 2023, the subject was discharged from the hospital.

Brand Name
THERASPHERE Y-90 (9 GBQ) CE MARK
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane
farnham, surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane
farnham, surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21472727
Report Number2124215-2025-11811
Device Sequence Number14325587
Product Code NAW
UDI-Device Identifier05060116920437
UDI-Public(01)05060116920437
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-02
Device Catalogue Number2361-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight88 KG